Vaping

(WAND) - A sixth person has died from a vaping-related lung illness, health authorities report.

One of those cases was in Illinois.

This sixth case was a 50-year-old person from Kansas.

The other deaths were reported in California, Indiana, Minnesota, and Oregon.

The unidentified Kansas patient had a history of underlying health issues and had been hospitalized with symptoms that progressed quickly, Kansas health officials said.

Kansas health officials also noted six more cases, three considered confirmed  and three probable cases also connected to vaping-related illnesses.

The CDC is reporting six deaths and more than 450 possible cases of severe lung injury in 33 states and one jurisdiction.

The CDC confirmed investigators are focusing on the additive vitamin E acetate as being a chemical involved in many of the cases. However, they said it is not in all of the cases being reviewed.

Vitamin E acetate is a sticky, greasy oil that is in some, but not all strains of marijuana. 

As it continues to investigate, the CDC is recommending people avoid vaping or using e-cigarettes.

Symptoms have vaping-related lung injuries have been shortness of breath, fever, cough, vomiting, and diarrhea.

Other symptoms included headache, dizziness and chest pain.